Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Recurring toe rash, itchy. Taken prednisone, amoxicillin. Is it possibly an allergic reaction?

Feb 2013
User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 3176 Questions
My 5 year old had a head to toe rash in some spots there's weeping, went to doc and they have her prednisone and amoxicillan.. The rash went away for about 5 days and now has returned to her face and is crusted over from weeping, it itches her horribly! Should I get more prednisone?? Is this possibly a allergic reaction? Why did it come back... I am scared so things really wrong, but she acts fine
Posted Tue, 30 Apr 2013 in Child Health
Answered by Dr. E Venkata Ramana 56 minutes later

Thank you for your query on Healthcare Magic.

The itchy weeping lesions may be due to an allergic rash or due to contact dermatitis.

But physical examination of the skin lesions is very important to diagnose the skin condition and the specific treatment depends on the accurate diagnosis.

Some times bacterial skin infections like impetigo and pyoderma usually present with weeping followed by crusting.

So physical examination or by examining clinical photographs of the skin lesions is important to distinguish the bacterial skin infections from allergic or contact dermatitis lesions.

So kindly upload the pictures of the skin lesions to advise you in a better way.

Prednisone is an oral steroid and it is a prescribed medication.

Therefore don't give it or increase the dose without a doctor prescription as it is associated with side effects.

For itching you can give an oral antihistamine like cetirizine or hydroxyzine in prescribed dosage after consulting your doctor.

Consult your Pediatrician for the examination of skin lesions and for the prescription of medication.

It came back due to re exposure to a particular allergen substance or contact with an infected lesion.

Hope I have answered your query, if you have any clarification please let me know.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor